MAUDE Adverse Event Report: ARTHROCARE CORPORATION ENTACT SEPTAL STAPLER 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES

ARTHROCARE CORPORATION ENTACT SEPTAL STAPLER 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES
Catalog Number 601-00100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The blue indicator is not to the distal tip indicating a staple is available.Bio debris is present.No visible deficiencies.A functional evaluation showed pulling the trigger closes the upper and lower arms close and an audible click is heard then as the trigger is released, the arms reopen.Fragments of a partial staple were ejected from the device.The blue indicator moved to the distal tip indicating no more staples.A material characteristics assessment found the implant is biocompatible and biodegradable.A desiccant is included in the package of the device to maintain integrity of the implants.Per the ifu the implants are designed to resorb in about 3 to 6 weeks following the degradation principle of hydrolysis.Due to the fact that the returned device was received a month after the occurrence date it cannot be ruled out that fractured staple that was found during the functional evaluation was caused by the expected material degradation of an unsealed product.Therefore, the found fractured implant cannot be used to determine the cause of the original reported failure.An evaluation of the image provided by the customer found a staple broken into two pieces.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified and that each lot should be accompanied with a certificate of compliance.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include excessive force on the device or an inadvertent impact event inconsistent with normal use.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during a nasal septum surgery, the entact septal stapler absorbable nail was fractured after deployment and could not be implanted.All the pieces were removed from the patient with suction.Surgery was completed with a back-up device instead.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
ENTACT SEPTAL STAPLER 3-PACK
Common Device Name
SEPTAL STAPLER/ABSORBABLE STAPLES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21191716
Report Number3006524618-2025-00019
Device Sequence Number3441887
Product Code OLL
UDI-Device Identifier00817470006452
UDI-Public817470006452
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number601-00100
Device Lot NumberG23A11566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown